Medical questions & health advice by board certified doctors
"Why would my period come 15 days early and last 10 days?"
I'm 37 and my period came 15 days early and has lasted 10 days with moderate to heavy bleeding. i take errin birth control pills. what could be the cause?
I suggest that you go to see your primary care doctor or your OB GYN doctor about these symptoms. this is quite prolonged bleeding, and it needs to be checked out. I think there are a few possibilities. One possibility is that it is a side effect of your birth control pill. I say this because Errin is a progesterone only birth control pill. This type of birth control pills has a higher rate of causing spotting and bleeding between periods. This effect is most accentuated in the first few months after beginning to use the pill, but it can occur at any time. Heavy break through bleeding like this, if it is related to the type of birth control pill, may require switching to a different kind of pill, such as one containing both estrogen and progesterone. Another possibility is that you have not been taking the pill correctly. Progesterone only pills are very sensitive to being taken at exactly the same time every day. Failing to do so may increase the risk of break through bleeding and, even, may decrease the effectiveness of the pill, leading to potential pregnancy. Start by setting up an appointment with your doctor!
Need more info?See a doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.